It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-16-2002, 11:50 AM   #1
Newbie
 
Join Date: Apr 2002
Location: Broxton,Ga. USA
Posts: 1
countrybambam HB User
Help*****2yrs and still no relief*****

Well here is my story. Actually started 3yrs ago...

Before I got preg. with 2nd child I was having problems with heart palps., lump in my throat, tiredness...

Diagnosed with reflux, put on prilosec, NO HELP...

Got Pregnant,told reflux would get worse, IT WENT AWAY,felt wonderful...

6 wks after baby was born, litterly thought I went crazy, could not sleep, eat,lost 100pds, lump in throat was back, heart palpatations went to hyperventilating and passing out...

Diagnosed with postpartum deppression, put on antis....

Got worse, 5 visits to ER for heart attacks (not really but felt real)...

Diagnosed with anxiety disorder also, put on xanex...

Decided there has to be a problem other than this I did some homework and requested my thyroid be tested...

Found I was hyper (graves disease), put on tapazole and stayed on xanex, NO HELP...

Had RAI treatment, felt a bit better about 6 mths later but still had so called anxiety attacks so I was refered to a pscychiatrist who now treats me for Generalized Anxiety with meds...

I can cope and do feel alot better than I have when all this thyroid stuff started...

However I find it strange that I need all this medication (effexor, synthroid, klonopin) to feel somewhat better...

I have gained 30 pds since I have started on synthroid and do not over eat and I am still gaining...

I have headaches often and get confused,tired,and my leggs ache when I go to bed at night...

I have slimfasted for mths Atkins for mths and still no weight loss...

My Endo. never tells me my results just that they are normal, and blames the weight gain on the other medicine...

My psychiatrist blames my weight gain on needing more synthroid and swears up and down my symptoms are anxiety...

Im moody, irritable at times, and have no sexdrive what so ever...

Anyhow I guess I am wondering if it is common for me to be having theese problems while supposably being properly treated for hypothyroid and is my anxiety problem related to my thyroid prob...

AND HOW THE HECK CAN I LOOSE SOME WEIGHT?????????

Thanks for listening

------------------
bambam

 
Sponsors Lightbulb
   
Old 04-20-2002, 10:29 AM   #2
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: Help*****2yrs and still no relief*****

Welcome, countrybambam. Kudos to you for your persistence. I think you are correct in suspecting that your treatment has not yet optimized. Your symptoms sound like you may still be hypothyroid since your RAI.

First suggestion is to ask your Endo's assistant for copies of ALL your lab results (and perhaps your full medical record) so you can look back to see what was tested and how things have changed over time (e.g., how your bloods responded to the tapazole, and how you have responded since the RAI and subsequent Synthroid).

Hopefully, your Endo is testing your Free T3 and Free T4 along with your TSH. If not, he/she is not getting a full picture of your health, particularly if your problems stem from post-partum thyroiditis and/or thyroid antibodies. TSH is not always an accurate indicator of "normalcy" for those of us with antibodies. (And, btw, there are blood tests for antibodies, too.)

If you've not yet had the time, review our Information Archive thread.
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>

It is a 2-page thread and includes lists of symptoms (1/5/01 and 5/6/01), supplement suggestions that can help you absorb your medication (7/24/01), questions to ask a potential doctor (11/2/01), information about thyroiditis, antibodies, blood tests, and supplements (Selenium and Maca) that help with antibody-related illness.

Without knowing your lab history, it's hard to know if you need more Synthroid (T4) or if your body is having trouble converting the T4 to T3 during the metabolism process (in which case, the addition of some T3, such as Cytomel, may be helpful). Others find relief by switching medication from Synthroid to something that combines the thyroid metabolites (Armour, Naturethroid, etc.) although these, too, are sometimes best absorbed with additional boosts of T3 or T4.

It varies from patient to patient, and takes a while to get balanced. But it is worth it when you find the methodology that works for you.

Your other medications may also be interfering with the absorption of thyroid meds and/or may be contributing to the weight gain.

If possible, schedule an appointment with your Endo (in-person or over the phone) where you can discuss your symptoms history, labs, your Synthroid dosages, and other medications. If your Endo is not open to suggestion for treating your symptoms, you may want to seek another Endo who is knowledgeable in how antidepressives/antianxiety drugs interact with thyroid. The Info Archive includes threads to Top Doctors lists (recommended by patients), and you can use the interview questions to find a doctor who listens well.

Hang in there. You will get better.

Also, you may want to post your story in our Stories thread:
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000045.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000045.html</A>

You can select your text in this thread, copy it (EDIT-COPY menu, CONTROL-C on a PC, or OPTION-C on a Mac), and then go to the Stories thread to paste it as your reply.<p>[This message has been edited by ArtfulD (edited 04-20-2002).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help! still in pain 8 weeks after knee surgery for meniscus tear and lateral release fusionman Knee & Hip Problems 24 05-02-2012 06:18 PM
please help! still can't get answers Donssinus Inner Ear Disorders 7 11-17-2010 01:26 AM
Help.....still Ill with high TPO antibodies!!! laurennz Thyroid Disorders 2 02-15-2010 07:35 AM
I need help...still no success relieving pain, cincigirl Back Problems 7 05-21-2005 06:03 PM
Help! Still have back pain bt97 Back Problems 13 10-25-2004 10:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!